Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Narco220

Retin-A after 9 months with pics

Ok so had mild acne for 10 years now and after tryin many different antibiotics and topicals ive been left extreamly frustrated with the lack of clear results.

So i started using Retin-A 0.01% 5 months ago that did cause a breakout but i new the score so i expected it, After 4 months on this dose I was still getting frequent spots so i had my derm up the dose to 0.025%,

its Now been 5 months on the higher dose and yes i get less spots now but god dam u have to pay for it in redness!!

No moisturizer seems to help no matter how mild it is and when u apply it befor or after u apply the retin a.

So after 9 months using this stuff its been a total let down yet again. What hell els is there left to try??

Below are 2 current pics taken today after applying moisturizer

post-36150-1206912079_thumb.jpg

post-36150-1206912088_thumb.jpg

post-36150-1206912079_thumb.jpg

post-36150-1206912088_thumb.jpg

Share this post


Link to post
Share on other sites

If it makes you feel any better, I really don't think you look bad at all (and I have pretty mild acne as well).

Share this post


Link to post
Share on other sites

errr, 4 months on the higher dose?? Or the highest dose?? If you're still using 0,025%, man, just use 0,05% or 0,1%!!!!!

Ohhh, you mean you're too red?? Maybe too dry also...

Retin A MICRO 0,1%, it's stronger but way less irritating than 0,025% (if you're using alcoholic gel).

Simple as that

And of course, if it's still too irritating, then just use it every two days.

Share this post


Link to post
Share on other sites

You really don't look that bad at all.

However, you, like me, probably want clear skin, not "not that bad" skin.

I am on retin-a as well. I will wait for a year, and if I don't see clear skin by then, on to the next thing. So far, I see improvements, nothing close to clear. I am pretty good about not picking my face, but sometimes it still happens. I get peeling once in a while, maybe one day out of the week, but nothing major. I use sunblock as well.

Best of luck.

Share this post


Link to post
Share on other sites

I only used 0.025 and 0.05 for a short while before bumping up to 0.1. I can already see such a difference with 0.1. Skin is peeling a bit (especially if I put on too much), but nothing I cant handle. I suggest trying the 0.05 then the 0.1 before you decide to give up:)

Share this post


Link to post
Share on other sites
I only used 0.025 and 0.05 for a short while before bumping up to 0.1. I can already see such a difference with 0.1. Skin is peeling a bit (especially if I put on too much), but nothing I cant handle. I suggest trying the 0.05 then the 0.1 before you decide to give up:)

Share this post


Link to post
Share on other sites

Stop the Retin-A for like a week.

The redness will die down and your skin won't look so bad. For me, Retin-A makes my redmarks look worse then it normally is. But when I stop, my skin looks much much better.

So now I just spot treat areas where my acne appears or if I see acne appearing. Then I only get red marks in those areas....not as bad.

I do other things to reduce inflammation. Iceing my face, zinc, green tea, etc. Take a look at my old posts if you want.

Share this post


Link to post
Share on other sites

have you tried just applying it every other day? i'm using differin and started out that way and only had MAYBE two days of redness and a few more of peeling. and now i can use it everynight and have no irritation at all.

Share this post


Link to post
Share on other sites

I find that if i skip a day or 2 my skin gets worse as in more smaller spots apear, then when i restart using the gel my face gets really red again and takes about 3 days of use to calm down.

So if i stopped using it for a week then restarted im pretty sure it would just flare up again :(

Think i'll just jack it in and try to get on accutane!! "Put this acne to sleep once n for all"

Share this post


Link to post
Share on other sites

Your skin looks pretty darn good, but I know that's easy for me to say, bc well, I'm not you... However, I DEFINITELY think you should try the stronger percentages before throwing in the towel.. and another thing I would do: add clindamycin to the mix. One night, use retin a micro, next night, use clindamycin, etc etc etc. That's exactly what I'm doing, and the results are very good... but it just takes a lot of time. You've been patient thus far it seems, keep up the good work.

Share this post


Link to post
Share on other sites

What moisturiser are you using?

You mentioned that buffering the Retin-A doesnt help?

Have you tried just using RA every other day or 2 days for a while for your skin to get used to it then try to use it every day?

I'm on RA 0.025% and whilst the first month was really bad- breakouts and red, irritated, sensitive, flaky skin- I was quickly able to use it every day now and sometimes I dont even use a moisturiser at night.

However, I do think that my moisturiser helped quite a bit in soothing my skin and as for the flakies, I use a microfibre cloth, which I dont really rec to you as your skin looks so sensitive.

BTW- I'm using Cellcosmet Juvenil moisturiser which is very pricey for a moisturiser but only a tiny bit is needed for each application

Share this post


Link to post
Share on other sites

I'm using eucerin dry skin moisturizer.

I'm thinking of asking the doc for a stronger retin a but what els is there?

As stated above i started using 0.01% and am currently using 0.025% Tretinoin Gel, is there a stronger one here in the uk?

As for clindamycin, ive used that in the past with retin a and it made my acne more inflamed.

Share this post


Link to post
Share on other sites

I'm sure the strongest Retin-A comes in 0.1%. But I buy my Retin-A online cos I'm still waiting for the referal to a derm. I have read all the posts about the dangers of buying prescriptive drugs online but due to all the positive reviews/feedbacks I decided to take the plunge.

I know that for some people in the US, if Retin-A didnt work for them, they use Tazorac but in the UK, its not used for acne so amybe you could ask your derm about it

HTH

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×